Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Jul 11, 2021, 2:52 AM CDT for Collin County, Denton County, Wise County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 2:52 AM CDT (07:52 UTC)
- Expired
- Jul 11, 2021, 3:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
Counties Collin County, TX, Denton County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 91 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
185
WWUS84 KFWD 110752
SPSFWD
Special Weather Statement
National Weather Service Fort Worth TX
252 AM CDT Sun Jul 11 2021
TXZ102>104-110830-
Collin TX-Denton TX-Wise TX-
252 AM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR WISE...DENTON AND COLLIN COUNTIES
UNTIL 330 AM CDT...
At 252 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Farmersville to near Boonsville. Movement was
south at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3340 9639 3334 9638 3335 9629 3298 9630
3300 9792 3342 9792
TIME...MOT...LOC 0752Z 338DEG 27KT 3318 9635 3315 9788
$$
30What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jul 11, 2:09 AM CDT, 43 minutes earlier.
Area forecast discussion, Jul 11, 2:09 AM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 209 AM CDT Sun Jul 11 2021 ...New Long Term... .SHORT TERM... /Issued 741 PM CDT Sat Jul 10 2021/ /Tonight through Sunday Night/ The remaining few showers across Central TX this evening should continue to taper off over the next couple of hours. The rain- free period tonight will be somewhat short lived as the storms currently along the cold front in northern Oklahoma should approach the Red River after midnight tonight. These storms are expected to decrease in coverage and strength as they approach the Metroplex late overnight although a few strong wind gusts may occur. Early tomorrow, the influence of the upper level ridge to our west will diminish over our area slightly, allowing for stronger upper level northwesterly flow to nudge into the area. This should provide some additional southward push to the boundary through the afternoon. The primary driver in determining the areas that see storms re-develop along the front through the afternoon will be the strength of the outflow boundaries associated with tonight's storms. With this uncertainty, the second round of thunderstorms will likely initiate near or just south of the Metroplex. Damaging winds will again be the primary hazard along with a threat for isolated severe hail. For the rest of tonight, we'll have increasing PoPs north of I-20 to the Red River after midnight into the early morning hours Sunday. After a brief lull in activity during the mid morning hours, PoPs will increase again into the afternoon as we get into peak heating and the remnant frontal boundary sags into Central Texas. Gordon && .LONG TERM... /NEW/ /Monday and Beyond/ The upper low partially responsible for our ongoing weather pattern shift will begin to open into a trough, which will extend from the Great Lakes to Central Texas on Monday. Weak ascent associated with the trough axis should be ongoing at the start of the forecast period. Another round of scattered showers and storms can therefore be expected by Monday afternoon, with the best rain chances being in the vicinity of the remnant surface front. The severe threat should lessen by then due to weaker flow aloft, but there may still be a few strong storms capable of producing gusty winds, heavy rain, and small hail. Storms should gradually weaken while moving east of the region Monday night. The upper trough will finally lift off to the northeast on Tuesday while a mid and upper ridge noses in from the west. This will decrease the rain chances and return the area to more typical July weather for mid to late week. Will stick close to the NBM for temperatures with near seasonable normal values expected Wednesday through next weekend. After Monday, it looks like our rain chances will be slim and limited mainly to the east and southeast zones where the afternoon seabreeze will occasionally make its presence known. Otherwise, highs in the low to mid 90s and lows in the 70s can be expected Tuesday through the end of the period. 30 && .AVIATION... /Issued 741 PM CDT Sat Jul 10 2021/ /00Z TAFs/ Main concern through Sunday will be widespread convective potential. Line of thunderstorms organizing in Oklahoma will head south overnight and should approach the Metroplex airports well after midnight, in a weakened state. We'll continue with a VCTS from 8-12Z with VFR prevailing outside of any convection. Outflow and the associated frontal boundary will be in the vicinity of the Metroplex during the late morning and will serve as a focus for additional convection Sunday afternoon. Significant impacts to departures/arrivals should be anticipated along with variable winds in an around convection through the afternoon. Most of the activity should gradually slide southward into Central Texas by late afternoon/evening. VFR will prevail Sunday night. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 92 74 92 75 94 / 50 20 30 10 10 Waco 93 73 89 73 92 / 60 40 40 5 5 Paris 88 70 89 71 90 / 40 10 20 20 20 Denton 93 71 92 73 94 / 40 20 20 10 10 McKinney 91 71 91 73 92 / 40 20 20 10 10 Dallas 93 75 92 76 94 / 50 30 30 10 10 Terrell 89 71 90 73 91 / 60 40 30 10 10 Corsicana 89 74 90 73 91 / 60 50 40 10 10 Temple 91 73 90 71 92 / 50 30 30 5 5 Mineral Wells 92 70 90 71 93 / 50 20 30 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 10, 6:18 PM CDT, 8 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 618 PM CDT Sat Jul 10 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 618 PM CDT Sat Jul 10 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. There is a chance of thunderstorms tonight, mainly along and north of Interstate 20. Some storms may be severe with damaging wind gusts being the primary threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms remain possible Sunday and Monday, mainly along and south of Interstate 20. A few storms may become severe with gusty winds and hail. Isolated to scattered storms can be expected across Central Texas Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Formal activation is not expected, but timely reports will be greatly appreciated.
In the hours before
Special weather statement, Jul 11, 1:10 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
110 AM CDT Sun Jul 11 2021
TXZ093-110630-
Grayson TX-
110 AM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAYSON COUNTY UNTIL 130
AM CDT...
At 110 AM CDT, Doppler radar was tracking a strong thunderstorm over
Willis, or 11 miles south of Madill, moving southeast at 40 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Sherman, Denison, Whitesboro, Pottsboro, Knollwood, Eisenhower State
Park, southern Lake Texoma, Southmayd and Sadler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Texas.
LAT...LON 3387 9689 3385 9686 3387 9681 3386 9678
3382 9676 3383 9671 3392 9666 3389 9663
3389 9658 3385 9663 3384 9662 3382 9658
3382 9653 3377 9650 3378 9643 3373 9638
3367 9638 3359 9694 3393 9694 3395 9691
TIME...MOT...LOC 0610Z 318DEG 35KT 3393 9682
30Special weather statement, Jul 11, 1:27 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
127 AM CDT Sun Jul 11 2021
TXZ091>093-110715-
Grayson TX-Cooke TX-Montague TX-
127 AM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR MONTAGUE...COOKE AND GRAYSON
COUNTIES UNTIL 215 AM CDT...
At 126 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lake Texoma to near Terral. Movement was
southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Texas.
LAT...LON 3390 9758 3392 9749 3382 9738 3392 9721
3376 9719 3372 9711 3382 9705 3385 9709
3385 9701 3396 9698 3382 9676 3392 9667
3390 9659 3384 9662 3373 9638 3340 9639
3344 9798 3389 9798 3385 9785 3399 9766
TIME...MOT...LOC 0626Z 320DEG 18KT 3385 9670 3383 9799
30Special weather statement, Jul 11, 2:03 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
203 AM CDT Sun Jul 11 2021
TXZ094-095-110800-
Lamar TX-Fannin TX-
203 AM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAMAR AND FANNIN COUNTIES UNTIL
300 AM CDT...
At 203 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Boswell, or 19 miles southwest of Hugo, moving south
at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Texas.
LAT...LON 3388 9554 3388 9531 3338 9531 3348 9557
3350 9577 3346 9586 3341 9587 3334 9639
3372 9638 3369 9634 3377 9629 3375 9619
3384 9615 3384 9602 3389 9593 3384 9584
3384 9577 3389 9575 3388 9570 3394 9560
TIME...MOT...LOC 0703Z 354DEG 20KT 3389 9581
30Special weather statement, Jul 11, 2:13 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
213 AM CDT Sun Jul 11 2021
TXZ091>093-102>104-110800-
Collin TX-Denton TX-Grayson TX-Cooke TX-Montague TX-Wise TX-
213 AM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONTAGUE...WISE...
DENTON...COLLIN...COOKE AND GRAYSON COUNTIES UNTIL 300 AM CDT...
At 213 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Van Alstyne to 6 miles east of Newport.
Movement was south at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Texas.
LAT...LON 3367 9638 3334 9639 3335 9629 3298 9630
3300 9792 3343 9792 3345 9798 3371 9797
TIME...MOT...LOC 0713Z 000DEG 21KT 3345 9657 3345 9791
30Special weather statement, Jul 11, 2:32 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
232 AM CDT Sun Jul 11 2021
TXZ100-101-110800-
Young TX-Jack TX-
232 AM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR YOUNG AND JACK COUNTIES UNTIL 300
AM CDT...
At 231 AM CDT, Doppler radar was tracking a strong thunderstorm near
Olney, moving south at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Texas.
LAT...LON 3340 9895 3340 9842 3347 9842 3347 9798
3344 9798 3343 9792 3300 9792 3301 9843
3296 9843 3297 9895
TIME...MOT...LOC 0731Z 001DEG 45KT 3336 9866
30Special weather statement, Jul 11, 2:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
252 AM CDT Sun Jul 11 2021
TXZ102>104-110830-
Collin TX-Denton TX-Wise TX-
252 AM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR WISE...DENTON AND COLLIN COUNTIES
UNTIL 330 AM CDT...
At 252 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Farmersville to near Boonsville. Movement was
south at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3340 9639 3334 9638 3335 9629 3298 9630
3300 9792 3342 9792
TIME...MOT...LOC 0752Z 338DEG 27KT 3318 9635 3315 9788
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:38 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 52 min |
| Jul 11, 1:10 AM CDT | Special Weather Statement | FWD | Grayson | 20 min |
| Jul 11, 1:27 AM CDT | Special Weather Statement | FWD | Cooke, Grayson, Montague | 48 min |
| Jul 11, 2:03 AM CDT | Special Weather Statement | FWD | Fannin, Lamar | 57 min |
| Jul 11, 2:13 AM CDT | Special Weather Statement | FWD | Collin, Cooke, Denton, Grayson, Montague, Wise | 47 min |
| Jul 11, 2:32 AM CDT | Special Weather Statement | FWD | Jack, Young | 28 min |
| Jul 11, 2:56 AM CDT | Special Weather Statement | FWD | Delta, Lamar | 34 min |
| Jul 11, 3:01 AM CDT | Special Weather Statement | FWD | Jack | 29 min |
| Jul 11, 3:43 AM CDT | Special Weather Statement | FWD | Dallas, Tarrant | 47 min |
| Jul 11, 3:59 AM CDT | Special Weather Statement | FWD | Stephens, Young | 31 min |
| Jul 11, 4:24 AM CDT | Special Weather Statement | FWD | Kaufman, Rockwall | 36 min |
| Jul 11, 4:34 AM CDT | Special Weather Statement | FWD | Stephens | 56 min |
| Jul 11, 4:56 AM CDT | Special Weather Statement | FWD | Ellis, Henderson, Kaufman, Navarro, Van Zandt | 64 min |
| Jul 11, 6:01 AM CDT | Areal Flood Advisory | FWD | Ellis, Kaufman | 2 hr |
| Jul 11, 6:32 AM CDT | Special Weather Statement | FWD | Navarro | 28 min |
| Jul 11, 6:56 AM CDT | Special Weather Statement | FWD | Navarro | 34 min |
| Jul 11, 7:31 AM CDT | Special Weather Statement | FWD | Freestone, Limestone, Navarro | 29 min |
| Jul 11, 6:50 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.